MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 8/100MM PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 8/100MM PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number IAS8-100LP
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event of ¿plastic from the sound cap fell into the patient¿ is confirmed.The device will not be returned for evaluation; however, the provided photographic evidence exhibits the reported event; a piece of the valve was torn off.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: failure to properly follow the instructions for use can lead to serious surgical consequences.If using the optional sound cap (8 mm, 12 mm), inspect sound cap foam and seal prior to use.Use caution when inserting a sharp or large device through the blue sound cap seal.Inspect the sound cap after use for physical damage of any kind.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, ias8-100lp, airseal 8/100mm port, was being used on (b)(6) 2021 during a robotic hysterectomy procedure and ¿a piece of plastic from the sound cap fell into the patient during the case.They were able to retrieve the piece and no injury was noted to the patient.¿ after further assessment it was found, the procedure was completed with a one to two minute delay.A blunt grasper was used to pull/remove component out.No medical/surgical intervention required.Patient status is normal post-op recovery and there was no extended stay.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
AIRSEAL 8/100MM PORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key12950018
Report Number3007305485-2021-00418
Device Sequence Number17380532
Product Code GCJ
UDI-Device Identifier10845854045718
UDI-Public(01)10845854045718(17)240817(10)202108185
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2024
Device Model NumberIAS8-100LP
Device Catalogue NumberIAS8-100LP
Device Lot Number202108185
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2021
Initial Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic